Hail, Marion
- When
- June 27, 5:10 PM EST
- Where
- Marion County, 10 mi W of Ocala
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.183, -82.300
Quarter size hail in Ocala Estates along with 30-45 kt winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Quarter size hail in Ocala Estates along with 30-45 kt winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 27, 1:00 PM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SUN JUN 27 2004 ...SCATTERED STRONG AND ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON... .SHORT TERM...CONVECTION DEVELOPING PRETTY CLOSE TO MODEL DEPICTIONS...WITH MAIN INITIAL CLUSTER ALONG THE WEST COAST SEABREEZE AND TROUGH AXIS. SHORT TERM MODELS ALL SHIFT THIS AXIS SOUTHWARD THIS AFTERNOON WHILE CONVERGENCE BAND SETS UP ALONG THE EAST COAST. THEREFORE...EXPECT THE GREATEST COVERAGE OVER THE SOUTHERN PORTIONS OF THE CWA PRIMARILY AND EXTENDING NORTHEAST THROUGH CLAY AND PUTNAM COUNTIES AS WELL AS JAX METRO AREAS. POTENTIAL FOR STRONG TO POSSIBLY SEVERE STORMS REMAINS AS SUFFICIENT DRY AIR EXISTS IN THE MID LEVELS ALONG WITH COOL 500 MB TEMPS CREATING STEEP LAPSE RATES ACROSS THE FORECAST AREA. WILL STILL BE DEALING WITH A DIVERGENT UPPER ATMOSPHERE PATTERN AS PINCHED RIDGE AFFECTS MAINLY THE FLORIDA PORTION THROUGH THIS EVENING. EXPECT CONVECTION TO PERSIST INTO LATE EVENING ONCE AGAIN BEFORE GIVING WAY TO DECREASING DEBRIS CLOUDS. FOR MONDAY...GULF TUTT SYSTEM CONTINUES TO SHIFT EAST AND DAMPEN OUT...WITH MAIN CONSEQUENCE BEING A DECREASE IN UPPER DIVERGENCE OVER THE AREA. THIS SHOULD LEAD TO MORE IN WAY OF CLIMO LIKE POPS FOR THE AFTERNOON AS SHORT WAVE ENERGY LOOKS TO REMAIN NORTH OF THE REGION FOR MOST OF THE AFTERNOON. WILL NEED TO WATCH HOWEVER...IMPRESSIVE VORTICITY CENTER ROTATING THROUGH THE DEEP SOUTH WHICH COULD LEAD TO SOME BOW SEGMENTS TO AFFECT POINTS FURTHER EAST AND SOUTH OF WHAT THE MODELS INDICATE. WILL KEEP SOME OVERNIGHT POPS FOR THE NORTHERN PORTIONS OF THE FORECAST AREA...BUT LIMIT TO LOW END SCATTERED AT THIS TIME. STRONG TO SEVERE STORMS LOOK TO CONTINUE DURING THIS TIME AS MID LEVELS COOL FURTHER...STEEPENING LAPSE RATES AND INCREASING THE LARGE HAIL POTENTIAL. AS WITH THE PAST FEW DAYS...MAIN 850 JET REMAINS JUST NORTH OF THE AREA...BUT ENOUGH WINDS PRESENT JUST OFF THE SURFACE TO AID IN THE DEVELOPMENT OF WET MICROBURSTS FOR THE NORTHERN FORECAST AREA. WILL BE SHIFTING FROM A MESO-SCALE ENVIRONMENT TO MORE OF A SYNOPTIC INFLUENCE ON TUESDAY AS SHORTWAVE ENERGY DIVES IN TO SOUTHEAST GEORGIA. WILL USE A BLEND OF MODEL GUIDANCE WHICH DEVELOPS HIGHEST POPS ACROSS THE WESTERN PORTIONS AND TRACKS WHAT MAY DEVELOP INTO A DECENT LINE OF SHOWERS AND THUNDERSTORMS EASTWARD ACROSS THE CWA THROUGH TUESDAY EVENING. GFS LESS AGGRESSIVE WITH SOUTHWARD DISPLACEMENT OF UPPER ENERGY...BUT BELIEVE MUCH OF THE ACTIVITY WILL BE SELF SUSTAINING AND AIDED BY DEVELOPING COLD POOLS TO MATCH MORE CLOSELY TO ETA DEPICTION. FOLLOWING THE ETA SUITE THOUGH WEDNESDAY LEAVES THE HIGHEST POPS IN THE SOUTH WITH SLIGHT CHANCE TO THE NORTH. WILL NOT BITE OFF ON THIS SOLUTION QUITE YET... YIELDING INSTEAD TO MORE CLIMO TYPE POPS FOR THE NORTH. .LONG TERM...PATTERN LOOKS TO CONTINUE TO BE DOMINATED BY QUASI- STATIONARY BOUNDARY TO THE NORTH AND POSSIBLE TROPICAL MOISTURE INCREASE FROM THE SOUTH BY MID WEEK. WILL KEEP POPS AT OR SLIGHTLY ABOVE CLIMO THROUGH THE PERIOD. && .MARINE...THE RIDGE WILL REMAIN SOUTH OF THE AREA WITH A GENERALLY SOUTH TO SW FLOW THROUGH TUESDAY THEN DRIFT NORTHWARD RESULTING IN A SOUTHEAST FLOW FOR THE OUTLOOK PERIOD. ALTHOUGH WINDS HAVE BEEN 10 KT OR LESS PAST FEW HOURS EXPECT A NOCTURNAL SURGE TO BRING WINDS 10 TO 15 KT. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 91 71 89 / 30 40 40 60 SSI 76 89 75 88 / 50 30 40 50 JAX 72 92 72 89 / 50 40 40 50 SGJ 74 90 75 88 / 40 40 40 50 GNV 72 93 71 90 / 60 40 30 50 OCF 72 92 72 90 / 60 40 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PUBLIC...DEESE MARINE/FIRE WX...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT SUN JUN 27 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1100 AM EDT SUN JUN 27 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED STRONG STORMS AGAIN THIS AFTERNOON AND EVENING... MOIST SOUTHWEST FLOW WILL CONTINUE ACROSS THE AREA TODAY...WITH SCATTERED THUNDERSTORMS ONCE AGAIN EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING. IT IS ANTICIPATED THAT THE STRONGEST STORMS WILL FORM ALONG THE SEABREEZES AND BOUNDARY INTERACTIONS LATE IN THE DAY...GENERALLY FROM MARION COUNTY IN FLORIDA NORTHEAST ALONG THE FLORIDA AND GEORGIA COASTAL COUNTIES. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 50 MPH AND HAIL...AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. A FEW STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EARLY THIS EVENING. MOVEMENT OF THE STORMS WILL BE GENERALLY TO THE EAST AT 10 TO 15 MPH...BUT MOVEMENT WILL BE SLOWER AND MORE ERRATIC ALONG THE SEABREEZES. PRIOR TO STORM DEVELOPMENT...THE MOIST CONDITIONS WILL COMBINE WITH WARM TEMPERATURES TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 344 PM EDT SUN JUN 27 2004 FLZ021-272030- SUWANNEE FL- 344 PM EDT SUN JUN 27 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER OBRIEN...OR ABOUT 13 MILES EAST OF MAYO...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN...MCALPIN AND WELLBORN THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BAYARD 30.14N 81.51W
06/26/2004 DUVAL FL UTILITY COMPANY
JACKSONVILLE ELECTRICAL AUTHORITY REPORTED TREES AND
POWER POLES DOWN COUNTY-WIDE SATURDAY EVENING...CAUSING
INTERRUPTED POWER TO AT LEAST TWENTY THOUSAND CUSTOMERS.
&&
ECZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 453 PM EDT SUN JUN 27 2004 FLZ040-272145- MARION FL- 453 PM EDT SUN JUN 27 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 17 MILES SOUTHWEST OF SANTOS...OR ABOUT 9 MILES NORTH OF INVERNESS...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...SANTOS... OCALA...LAKE WEIR AND BELLEVIEW THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 522 PM EDT SUN JUN 27 2004 FLZ040-272200- MARION FL- 522 PM EDT SUN JUN 27 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM EDT... AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF FLEMINGTON...OR ABOUT 5 MILES NORTHEAST OF WILLISTON...WITH LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLEMINGTON THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 PM EDT SUN JUN 27 2004 FLZ036-272215- ALACHUA FL- 524 PM EDT SUN JUN 27 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES WEST OF ORANGE HEIGHTS...OR ABOUT 4 MILES EAST OF GAINESVILLE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE HEIGHTS THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 607 PM EDT SUN JUN 27 2004 FLZ025-032-272300- CLAY FL-DUVAL FL- 607 PM EDT SUN JUN 27 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST CLAY AND SOUTHERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF DOCTORS INLET...OR ABOUT 5 MILES WEST OF ORANGE PARK...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOCTORS INLET... BELLAIR-MEADOWBROOK TERRACE...JACKSONVILLE HEIGHTS...ORANGE PARK... SAN MARCO...ORTEGA AND MANDARIN THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The Jacksonville radar (KJAX), 156 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397139.